MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439236
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure using soundstar eco 8fg ultrasound catheter and decanav electrophysiology catheter.The patient experienced heart block that required implantation of temporary pacemaker.The patient developed transient heart block during the procedure.This occurred prior to any ablation and prior to transseptal access.Upon review of the study using the timeline feature, there were no catheters near the his/ atrioventricular (av) node.Prior to advancing the decanav and right ventricle (rv) quad catheters into the patient, there was right bundle branch block noted.The soundstar eco 8fg ultrasound catheter had already been advanced and was floating in the right atrium.After all the catheters were placed, a wire was advanced to the superior vena cava and the heart block was then noted.The physician is unsure how/why the heart block occurred.The patient was in af at the beginning of the procedure, so no av node interval measurements could be recorded.A temporary pacemaker was placed at this time.The patient was currently stable and intermittently in sinus rhythm, with a long pr interval.Biosense webster, inc.Products used was the webster quad, soundstar, and decanav.No ablation catheter had been in the body.Additional information was received.Physician's opinion on the cause of this adverse event was patient condition.Patient recovered.Other relevant medical history includes existing fascicular block.The adverse event was assessed conservatively reportable under both the soundstar eco 8fg ultrasound catheter and decanav electrophysiology catheter.

Brand Name
SOUNDSTAR ECO 8F ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive
suite 200
irvine CA 92618
MDR Report Key17990281
Report Number3023245-2023-00024
Device Sequence Number15275688
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public10846835008869
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/22/2023
Report Date (Section F) 10/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Catalogue Number10439236
Device Lot NumberG9317217
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,D,2.4MMLE,282MM,UNK WEBSTER QUAD CAT
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown
Date Report Sent to FDA10/23/2022